Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 89, NWS Philadelphia/Mount Holly

November 18, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 18, 2020, 3:20 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2020, 3:20 AM EST (08:20 UTC)
Expired
Nov 18, 2020, 8:25 PM EST
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

737 
WHUS71 KPHI 180820
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
320 AM EST Wed Nov 18 2020

ANZ450>455-182130-
/O.CAN.KPHI.GL.W.0025.000000T0000Z-201118T1100Z/
/O.NEW.KPHI.SC.Y.0089.201118T0820Z-201118T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
320 AM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-182130-
/O.CAN.KPHI.GL.W.0025.000000T0000Z-201118T1100Z/
/O.NEW.KPHI.SC.Y.0089.201118T0820Z-201118T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
320 AM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
151 
WHUS71 KPHI 182027
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
327 PM EST Wed Nov 18 2020

ANZ450>455-182300-
/O.CON.KPHI.SC.Y.0089.000000T0000Z-201118T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 PM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 6 ft.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware. 

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-182300-
/O.CON.KPHI.SC.Y.0089.000000T0000Z-201118T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
327 PM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
673 
WHUS71 KPHI 182228
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
528 PM EST Wed Nov 18 2020

ANZ430-431-182330-
/O.CAN.KPHI.SC.Y.0089.000000T0000Z-201118T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
528 PM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind gusts along the bay have come down and no longer pose a
threat to small crafts.

$$

ANZ450>455-190300-
/O.EXT.KPHI.SC.Y.0089.000000T0000Z-201119T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
528 PM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
248 
WHUS71 KPHI 190125
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
825 PM EST Wed Nov 18 2020

ANZ450>455-190230-
/O.CAN.KPHI.SC.Y.0089.000000T0000Z-201119T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
825 PM EST Wed Nov 18 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have now dropped below SCA criteria and are not
expected to pose additional threats to small crafts.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 9:55 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Nov 17, 9:55 PM EST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
955 PM EST Tue Nov 17 2020

.SYNOPSIS...
High pressure will build to our west through Friday, with a weak
warm front lifting northward across the region Thursday. A weak cold
front is anticipated to nose southward into our region Saturday
before returning northward Sunday. Another cold front is poised to
cross the region from the west on Monday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Gusty northwest winds will continue through the early morning
before the stronger winds begin to decouple. Winds have been
slow to subside this evening with a slight uptick in speeds
after 8 pm. Made some minor adjustments. Relatively cloudy
skies with isolated to scattered rain/snow showers will
continue through midnight. Cold air will arrive for tonight and
we will see temperatures drop into the 20s across eastern
Pennsylvania and most of New Jersey. Upper 20s to lower 30s are
expected across Delmarva and along the coastal areas of New
Jersey. It's going to be a cold night with wind chills in the
low 20s.

High pressure will build across the Ohio Valley and towards our
region on Wednesday. With a continued northwest flow, we will
continue to see colder air remain in our area. Skies will be
relatively clear leaving us with sunny skies. However, it will be
deceiving us as the temperatures struggle to warm much and will top
out in the mid 30s to lower 40s across the region. The winds will
pick up again during the day but will be less gusty than they were
today as the gradient will not be nearly as tight as the upper
trough pulls off to our east.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Even with warm advection beginning aloft and the potential for
some high clouds, Wednesday night should be the coldest of the
season, so far as WAA remains slow to reach the surface before
radiational cooling begins to take place. Lows are expected to
fall solidly into the 20s in most of our region.

A trend toward milder weather will begin on Thursday and
Thursday night. A 60+ knot low level jet is forecast to extend
from the middle Mississippi River Valley to northern New England
on Thursday. It will continue to draw mild air toward our
region. Some high level clouds are expected.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
The area of high pressure will slowly transition eastward from the
Ohio Valley toward the western Atlantic through Friday,
yielding more fair weather. The mild return flow on the back
side of the air mass will cause temperatures to rise mainly into
the upper 50s and lower 60s by Friday afternoon.

A weak cold front is forecast to drop into our region from the north
on Saturday. There remains some uncertainty as to how far south the
boundary will get, but current forecasts continue to stall this
boundary somewhere over our region before retreating it back to the
north on Sunday. The front is not expected to have much moisture
associated with it. However, some low clouds may form on Saturday
night in the developing low level warm advection along with a subtle
wind direction shift.

Overall, the weekend is expected to remain mild, even with the weak
cold front in our vicinity. High temperatures should range mostly
from the upper 50s to the middle 60s both Saturday and Sunday.

A more substantial cold front approaching from the west may arrive
on Monday, with a wave or two of low pressure developing on the
leading edge. Precipitation continues to trend on the lighter side
with this feature once again.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR conditions expected. Stratocu may linger through
the night, but will be widely scattered. Slight chance for a
passing shower/snow shower through early night. Northwest winds
around 10 to 15 knots with gusts of 20 to 30 knots 06Z. The
gusts will drop off after this time but sustained winds will
remain around 10 to 12 knots overnight. High confidence

Wednesday...VFR conditions expected. Northwest winds around 10 to 15
knots with gusts around 20 to 25 knots, diminishing towards late
afternoon. High confidence.

Outlook...

Thursday...VFR. Southwest wind from 10 to 15 knots. High confidence.

Friday...VFR. Southwest wind 10 to 15 knots. High confidence.

Saturday...Mainly VFR with a few showers possible. Northwest winds
turning north from 5 to 10 knots as a weak cold front drops into the
region. Medium to high confidence.

Sunday...VFR with southeasterly winds from 5 to 10 knots. Moderate
confidence.

&&

.MARINE...
Gale Warning in effect for all area waters through 6 am.

Gusty northwest winds around 25 to 30 knots with gusts to around
35 knots are expected at times through tonight. Winds will
start to lose the higher gusts as we head into Wednesday. Expect
winds to remain up through Wednesday with speeds around 15 to
25 knots with gusts up to 30 knots. A Small Craft Advisory will
be needed once the gale force gusts have dropped off.

Seas will around 3 to 5 feet this afternoon will build to 5 to 7
feet tonight. Seas will start to subside on Wednesday, dropping to 3
to 5 feet by Wednesday afternoon.

Outlook...

Wednesday night and Thursday morning...No marine headlines are
anticipated.

Thursday afternoon and Thursday night...A southwest wind 15 to 20
knots with gusts of 25 to 30 knots is expected. A Small Craft
Advisory may be needed.

Friday...Southwesterly winds may approach advisory level with
seas building to 3 to 5 feet.

Saturday...Conditions are anticipated to drop below advisory
thresholds by Saturday morning.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST Wednesday for ANZ430-431-450>455.

&&

Synopsis...Davis
Near Term...Davis/Meola
Short Term...Davis/Iovino
Long Term...Davis/Iovino
Aviation...Davis/Meola
Marine...Davis/Meola
Hazardous weather outlook, Nov 17, 4:01 PM EST, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
401 PM EST Tue Nov 17 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-182115-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
401 PM EST Tue Nov 17 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-182115-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
401 PM EST Tue Nov 17 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 17, 10:22 PM EST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1022 PM EST Tue Nov 17 2020

NJZ001-PAZ054-055-180600-
Sussex-Carbon-Monroe-
Including the cities of Newton, Jim Thorpe, and Stroudsburg
1022 PM EST Tue Nov 17 2020

...ICY SPOTS IN THE ELEVATED TERRAIN...

Light snow showers continue to affect the elevated terrain of the
Pocono Region in Pennsylvania, and far northern New Jersey. Some
roads and walkways have become slippery. If you will be going out
overnight, use extra care.

Iovino

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.